Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 367, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 5, 2005, 5:43 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2005, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 5, 2005, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 127 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 052243
SVRBIS
NDC045-093-052330-
/O.NEW.KBIS.SV.W.0367.050905T2243Z-050905T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT MON SEP 5 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 630 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR JUD...OR ABOUT 29 MILES SOUTH OF
JAMESTOWN...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTONVILLE AROUND 555 PM CDT
MILLARTON AROUND 600 PM CDT
ADRIAN AROUND 610 PM CDT
MONTPELIER AROUND 615 PM CDT
YPSILANTI AROUND 625 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4653 9902 4633 9903 4662 9807 4663 9845
4688 9845
$$
TSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 AM CDT, 14 hours 43 minutes earlier.
Area forecast discussion, Sep 5, 3:00 AM CDT, 14 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT MON SEP 5 2005 .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT... NEXT SHORTWAVE INTO EASTERN MONTANA WILL PUSH INTO THE WEST AND CENTRAL AREAS BY NOON TODAY. SURFACE LOW EXPECTED TO REACH CENTRAL AREAS AROUND SAME PERIOD. CONVECTION ASSOCIATED WITH THIS NEXT SYSTEM FIRING UP IN EASTERN MONTANA EARLY THIS MORNING WILL EXPECTED ACTIVITY TO MOVE INTO THE WEST EARLY THIS MORNING REACHING THE CENTRAL AREAS LATE IN THE MORNING. SYSTEM PULLS EAST OF THE FORECAST AREA BY THIS EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST...THUS ENDING PRECIP FOR THE AREA. LINGERING CONVECTION OVER THE EAST CENTRAL AREAS EXPECTED TO END BY LATE EVENING. LITTLE CHANGE TO REST OF THE FORECAST PACKAGE THROUGH WEDNESDAY NIGHT. NEXT SYSTEM WILL BRING A SLIGHT CHANCE OF PRECIP TO THE REGION WEDNESDAY NIGHT PER GFS MODEL DATA. TEMPERATURES WILL RANGE SEASONALLY MILD THROUGH THE PERIOD. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... MOST OF THE EXTENDED PERIOD IS DOMINATED BY A TRANSITION TO A SOUTHWEST US UPPER LOW LEAVING THE NORTHERN PLAINS GENERALLY BENEATH AN UPPER LEVEL RIDGE WITH SOUTHWEST FLOW ALOFT. THIS WILL BRING MILD WEATHER WITH THE REGION ON THE EDGE OF THE SHORTWAVE ENERGY TRACK. HAVE EXTENDED THE CHC FOR THUNDERSTORMS INTO FRIDAY NIGHT...BUT LEFT THE REMAINDER OF THE WEEKEND DRY...HOWEVER REGION WILL BE KEEPING HIGHER DEWPOINTS UNDER THE RIDGE...SO MOISTURE NEVER REALLY GOES AWAY AND REGION REMAINS PRIMED FOR THUNDERSTORMS IF SHORTWAVE ENERGY CAN MAKE IT INTO THE RIDGE. RAISED HIGHS ND LOWS A FEW DEGREES TO ACCOUNT FOR THE WARMER WEATHER PATTERN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT/WAA
Hazardous weather outlook, Sep 5, 4:15 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON SEP 5 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT MON SEP 5 2005 /315 AM MDT MON SEP 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHWEST NORTH DAKOTA...NORTHWEST NORTH DAKOTA... NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 5, 4:07 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 407 PM CDT MON SEP 5 2005 NDZ048-051-060500- DICKEY-LA MOURE- 407 PM CDT MON SEP 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 768 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST NORTH DAKOTA DICKEY... LAMOURE... THIS INCLUDES THE CITIES OF...EDGELEY AND OAKES.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 5, 6:54 PM CDT | Flash Flood Warning | BIS | LaMoure | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.